Akademska digitalna zbirka SLovenije - logo
ALL libraries (COBIB.SI union bibliographic/catalogue database)
  • Between Polish and completely Baire
    Medini, Andrea ; Zdomskyy, Lyubomyr, 1983-
    All spaces are assumed to be separable and metrizable. Consider the following properties of a space ▫$X$▫: (1) ▫$X$▫ is Polish. (2) For every countable crowded ▫$Q \subseteq X$▫ there exists a ... crowded ▫$Q' \subseteq Q$▫ with compact closure. (3) Every closed subspace of ▫$X$▫ is either scattered or it contains a homeomorphic copy of ▫$2^\omega$▫. (4) Every closed subspace of ▫$X$▫ is a Baire space. While (4) is the well-known property of being completely Baire, properties (2) and (3) have been recently introduced by Kunen, Medini and Zdomskyy, who named them the Miller property and the Cantor-Bendixson property respectively. It turns out that the implications ▫$(1) \to (2) \to (3) \to (4)$▫ hold for every space ▫$X$▫. Furthermore, it follows from a classical result of Hurewicz that all these implications are equivalences if ▫$X$▫ is coanalytic. Under the axiom of Projective Determinacy, this equivalence result extends to all projective spaces. We will complete the picture by giving a ▫$\mathsf {ZFC}$▫ counterexample and a consistent definable counterexample of lowest possible complexity to the implication ▫$(i) \leftarrow (i + 1)$▫ for ▫$i = 1, 2, 3$▫. For one of these counterexamples we will need a classical theorem of Martin and Solovay, of which we give a new proof, based on a result of Baldwin and Beaudoin. Finally, using a method of Fischer and Friedman, we will investigate how changing the value of the continuum affects the definability of these counterexamples. Along the way, we will show that every uncountable completely Baire space has size continuum.
    Source: Archive for mathematical logic. - ISSN 0933-5846 (Vol. 54, iss. 1-2, 2015, str. 231-245)
    Type of material - article, component part
    Publish date - 2015
    Language - english
    COBISS.SI-ID - 17281625

source: Archive for mathematical logic. - ISSN 0933-5846 (Vol. 54, iss. 1-2, 2015, str. 231-245)
loading ...
loading ...
loading ...